Had diagnosis in December struggling

Hi all

I'm struggling on quinoric and vit D I still feel awful most of the time

achy in pain exhausted,mood swings,headaches neausea. I am fed up being told I look fine and having to explain myself

Has anyone else been through these feelings of despair and uselessness I am trying to be positive but then the exhaustion hits.

Kind Regards

Mockingbird

7 Replies

oldestnewest
  • Hello. It's rotten feeling ill like that. I hope you feel better soon. Is Quiniric hydroxychloroquine? I remember I started on Hydroxychloroquine and Prednisolone and rheum said it would take quite a while for it to kick in and I remember it was weeks poss 2 months or so before it made a difference to fatigue. You said you were diagnosed in December? When are you next seeing dr? Are you having regular bloods? Are you able to keep a diary of your symptoms daily? All of these can help you to evidence how you are feeling and discuss trying out alternative or additional meds. The only other thing I would say is that if you search on here you may find that some people have not got on with the brand Quiniric and have found other brands if hydroxychloroquine better. Personally, it doesn't make a difference to me. But the key thing is we are all different and I hope your Drs work in partnership with you to support the management of your symptoms. Good luck.

  • Thanks for your reply I see rheumatologist in June

    My go is great he basically diagnosed me and did all the right blood tests. He is on the ball with the blood tests and has referred me for extra health checks.

    I think if I could just relax and not worry about work I have been off for months I have a very challenging job which is physically exhausting and I go onto half pay soon.

    Thanks so much for your advice

  • Hi, how long have you been on hydroxychloroquine? It can take several months before you feel any real benefit.

    Also to help with the nausea, I didn't get on with quinoric hydroxy, the best one for the tummy is plaquenil but it was debranded. However you can get the unbranded version of it from the company Zentiva (not teva) This should help with the nausea and doctors don't mind prescribing it as it doesn't cost different to other unbranded hydroxy.

    I hope you start to feel better soon 😀

  • Give the meds some time to kick in. I started hydroxychloroquine in October and I'm just starting to get some relief from the fatigue. Worrying is going to help much either. Try to destress and give your body some time...

  • Hello Mockingbird

    I have had lupus for thirty years. Have gone through the giving up work altogether, reducing Hours etc rigmarole several times. Funny thing is that I still managed to progress to a good career in that process. Looking back you could say the forced changes of direction worked out for the best. I have recently been having my worst bout for years and have been wondering how I am going to manage with work if this keeps on. It is scary and hard to deal with when you are ill. However rest is one of the only self help things that has ever worked for me so it is important not to let the world totally disrupt that.

    Good luck and don't despair ....almost every change brings something surprisingly positive in the long run it seems to me. Keep strong.

  • Hi

    Thanks everyone for your guidance and support. I will keep going with the medication and stay positive. It's just that when the pain sets in it's difficult to cope Just now my left arm and neck is so painful I try not to use it I have naproxen But it doesn't work very well. I feel people think I am exaggerating the pain and exhaustion. I've felt like this for well over twenty years but I kept being told it was depression and anxiety.

    Mockingbird

  • hi Mockingbird13 , I too was diagnosed by rheumatology in November / December and started on hydroxychloroquine, but like you its not really helping as yet . I am aware it can take a few months before you see benefits! I am struggling with bad nausea after taking it , some days really bad! Hoping this side effect will pass ! Sending you a gentle hug x

You may also like...